Ulcerative Colitis complicated by lower limbs thromboemboilism- an unusual case scenario

  • Harpreet Singh Department of Medicine, P.G.I.M.S., Rohtak (124001), Haryana
  • Rekha Mathur Department of Medicine, P.G.I.M.S., Rohtak (124001), Haryana
  • Parminder Kaur Department of Medicine, P.G.I.M.S., Rohtak (124001), Haryana
  • Vikram Tanwar Department of Medicine, P.G.I.M.S., Rohtak (124001), Haryana
Keywords: ulcerative colitis, arterial thrombosis, heparin, methyprednisolone, mesalamine

Abstract

Patients with inflammatory bowel disease (IBD) have an increased risk of vascular complications. In ulcerative colitis, 10% of deaths are attributed to thromoembolic complications. Arterial thromboembolic complications (ATEs) occur less frequently than venous thromoembolism (VTEs) in IBD patients. They are more common after interventional or surgical procedure but they can also occur spontaneously. Both venous and arterial, are serious extra-intestinal manifestations complicating the course of inflammatory bowel disease (IBD) and can lead to significant morbidity and mortality. Although there is no consensus regarding use of anticoagulants yet timely treatment of thrombosis in ulcerative colitis with anticoagulant therapy shows good results.

Journal of Advances in Internal Medicine 2015;04(01):28-30

Downloads

Download data is not yet available.
Abstract
701
PDF
520
Published
2015-12-18
How to Cite
Singh, H., Mathur, R., Kaur, P., & Tanwar, V. (2015). Ulcerative Colitis complicated by lower limbs thromboemboilism- an unusual case scenario. Journal of Advances in Internal Medicine, 4(1), 28-30. https://doi.org/10.3126/jaim.v4i1.14178
Section
Case Reports